New Jersey, 2008

Heavy Snow in New Jersey, February 22, 2008

February 22, 2008 · NWS OKX · 6 events in 6 counties and zones

Polar high pressure over the northeast and low pressure developing on a coastal front along the southeast coast provided the ideal scenario for widespread heavy snowfall. This was the biggest event for the tri-state area during the 2007-2008 winter season.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

Polar high pressure over the northeast and low pressure developing on a coastal front along the southeast coast provided the ideal scenario for widespread heavy snowfall. This was the biggest event for the tri-state area during the 2007-2008 winter season. The low developed along the South Carolina coast Friday morning, February 22, and then tracked northeast. The storm took a track to approximately 125 miles southeast of Montauk Point, New York, in the evening. While the low only dropped to 1002 mb late Friday night, the 1030 mb high over the Northeast the prior evening provided an ideal overrunning surface. Snow developed around daybreak Friday morning, moderate to heavy at times, before ending in the evening. Along the coast, the snow changed over to light rain as the precipitation tapered off. Some of the inland locations ended with a period of light freezing rain. Snowfall amounts generally ranged from 5 to 8 inches with a few higher spots. Northvale in Bergen County received 10.5 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Feb 22, 6:12 AM EST, 48 minutes earlier.

Area forecast discussion, Feb 22, 6:12 AM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
612 AM EST FRI FEB 22 2008

.SYNOPSIS...
LOW PRESSURE OFF THE SOUTHEAST US COAST WILL TRACK
NORTHEAST TO NEAR THE 40/70 BENCHMARK BY AROUND MIDNIGHT. THIS
SYSTEM WILL BRING A WINTRY MIX TO OUR REGION. THE AREA OF LOW
PRESSURE IS EXPECTED TO PASS TO THE EAST SAT...FOLLOWED BY HIGH
PRESSURE SUN AND MON. ANOTHER LOW WILL APPROACH THE AREA TUE...AND
PASS EAST SLOWLY WED.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE MAIN PLAYER IN OUR WEATHER IS A VIGOROUS NORTHERN STREAM
SHORTWAVE DIVING THROUGH THE UPPER GREAT LAKES THIS
MORNING...THAT WILL SLIDE INTO THE EASTERN GREAT LAKES THIS
AFTERNOON...AND THEN THROUGH NORTHERN NEW ENGLAND THIS EVENING.
MEANWHILE...A WELL DEFINED SHORTWAVE OVER THE MID-MISSISSIPPI VALLEY
HAS ABSORBED INTO A SOUTHERN STREAM SHORTWAVE OVER THE SOUTHERN PLAINS
THIS MORNING...SLOWING ITS EASTWARD PROGRESS AND PREVENTING
PHASING WITH NORTHERN STREAM.

STRONG THETA-E ADVECTION AND MODERATE MID LEVEL FRONTOGENIC
FORCING HAVE ALREADY DEVELOPED A BAND OF MODERATE TO HEAVY SNOW
FROM EASTERN PENNSYLVANIA ACROSS NORTHERN NEW JERSEY...NEW YORK
CITY AND INTO LONG ISLAND. AS HAS BEEN THE CASE WITH SEVERAL
SYSTEMS THIS WINTER...IT DID NOT TAKE VERY LONG TO SATURATE THE
DRY AIRMASS THAT WAS ALREADY IN PLACE.

AS IT STANDS NOW...THE MORNING COMMUTE IS GOING TO BE A MESS WITH
THREE TO FOUR INCHES OF SNOW ACCUMULATION NOW EXPECTED BY DAYBREAK
ACROSS NORTHEAST NEW JERSEY...NEW YORK CITY AND LONG ISLAND WHERE
THE BAND IS THE STRONGEST...AND ONE TO THREE INCHES TO THE NORTH
AND EAST.

SNOW WILL CONTINUE TO FALL MODERATE TO OCCASIONALLY HEAVY THROUGH
THE MORNING COMMUTE AS STRONG LIFT CONTINUES OVER THE AREA IN
RESPONSE TO MID-LEVEL FRONTOGENIC FORCING AND A STRENGTHENING LLJ
PUMPING IN MOISTURE FROM THE DEEP SOUTH AHEAD OF LOW PRESSURE
DEVELOPING OFF THE SE US COAST. THIS LOW WILL EVENTUALLY BECOME
THE PRIMARY LOW THIS AFTERNOON...AS THE NORTHERN STREAM SHORTWAVE
APPROACHES...AND THEN TRACK SOUTH OF THE 40/70 BENCHMARK AFTER
MIDNIGHT. THIS TRACK USUALLY MEANS AN ALL SNOW EVENT FOR
US...ESPECIALLY WHEN WE ARE STARTING WITH AN ARCTIC AIRMASS IN
PLACE. BUT WITH THE SHALLOWNESS OF THE NORTHERN SHORTWAVE
ENERGY...A RATHER ZONAL FLOW AHEAD OF IT WILL QUICKLY PUSH THE
ARCTIC HIGH PRESSURE OUT TO SEA THIS MORNING. IN ADDITION...THE
NORTHERN SHORTWAVE WILL INDUCE A RATHER OPEN 850 LOW TRACKING
NORTH OF THE CWA THROUGH THE DAY. BOTH OF THESE FACTORS WILL ALLOW
SSW MID-LEVEL FLOW TO DOMINATE AND EVEN THOUGH MEDIOCRE...WILL
ERODE THE MID-LEVEL COLD AIR FROM S TO N LATER THIS MORNING INTO
THE EARLY AFTERNOON AS THE DYNAMICS GET STRONGER.

THIS WILL LIKELY HAVE A TRANSITION FROM SNOW CRYSTAL TO LIQUID IN
THE MID-LEVELS ACROSS LI...NE NJ...AND NYC BETWEEN 17Z AND 19Z.
THIS TRANSITIONS WILL OCCUR 18Z TO 21Z ACROSS COASTAL
CONN...SOUTHERN LOWER HUDSON VALLEY AND NORTHERN NE NJ. WHILE
ACROSS NORTHWEST CONN ZONES...NORTHERN LOWER HUDSON VALLEY...AND
PERHAPS WESTERN PASSAIC THERE WILL BE LESS WARMING AS 850 HPA LOW
PRESSURE BEGINS TO CLOSE IN TIME THIS EVENING TO LIMIT NORTHERN
EXTENT OF MID-LEVEL WARM AIR SURGE. A BRIEF MIX/CHANGEOVER TO SLEET
OR FREEZING RAIN IS POSSIBLE LATE THIS AFTERNOON/EVENING.
NORTHERN NEW LONDON AND NORTHERN MIDDLESEX SHOULD CHANGEOVER TO
SLEET AND FREEZING RAIN FOR A LONGER PERIOD THIS EVENING.

ALTHOUGH WE TURN TO LIQUID ALOFT...TEMPS AT THE SURFACE WILL BE A
PROBLEM. A STRENGTHENING SE FLOW LATE THIS MORNING/EARLY THIS
AFTERNOON SHOULD HAVE SURFACE TEMPS WARMING TO SLIGHTLY ABOVE
FREEZING ACROSS LI DURING THE CHANGEOVER. BUT TEMPS ACROSS
NYC...NE NJ...AND SW COASTAL CONN WILL LIKELY HOLD AT OR BELOW
FREEZING. THEN AS OFFSHORE LOW PRESSURE BEGINS TO STRENGTHEN
DURING THE AFTERNOON...SURFACE WINDS WILL BACK TO THE NORTHEAST
AHEAD OF IT. THIS WILL LIKELY LOCK SURFACE TEMPS AT OR BELOW
FREEZING THROUGH THE EVENT ACROSS NYC/NE NJ/LOWER HUDSON
VALLEY...AND MOST OF CONNECTICUT. UNFORTUNATELY TEMPS ALOFT DONT
COOL AS QUICKLY WITH LACK OF A STRONG 850 LOW...SO A PROLONGED
PERIOD OF FZRA COULD BE POSSIBLE FOR EVENING RUSH ACROSS
NYC...MUCH OF NE NJ...AND COASTAL CONN.

PRECIP TAPERS OFF TO LIGHT SNOW SHOWERS AND FREEZING DRIZZLE WITH
SOME DRYING ALOFT IN WAKE OF NORTHERN STREAM SHORTWAVE LATE THIS
EVENING FROM W TO E.

WILL UPGRADE TO WINTER STORM WARNING ACROSS NYC/HUDSON AND UNION
COUNTIES IN NJ/AND NASSAU AND NW SUFFOLK COUNTIES IN LI FOR UPGRADED
EXPECTED SNOW TOTALS AND FREEZING RAIN THIS AFTERNOON AS TEMPS NOT
EXPECTED TO GET ABOVE FREEZING DURING THE DAY ACROSS NORTHERN AND
WESTERN PORTIONS OF THE COUNTIES. ALTHOUGH WE MAY NOT REACH
CRITERIA ACROSS PARTS OF THIS UPGRADED WARNING AREA FOR SNOW OR
ICE...THE COMBINED IMPACT FOR BOTH THE MORNING AND EVENING RUSH
WARRANTS A WARNING.

WILL LEAVE SOUTHERN AND EASTERN SUFFOLK COUNTIES AND SOUTHERN NEW
LONDON IN ADVISORY AS 3 TO 5 INCHES OF SNOW ARE EXPECTED...BUT
WARMING ALOFT SHOULD TURN PRECIP TO RAIN IN THE AFTERNOON...LESSENING
IMPACT ON EVENING COMMUTE.

EXPECTED SNOW/ICE AMOUNTS:

4-6 FOR NYC/NASSAU/NW SUFFOLK/METRO NJ/SE CT. 1/10 TO 1/4 INCH ICE
ACCUM.

4-7 IMMEDIATE NORTHERN SUBURBS INCLUDING PORTIONS OF NE NJ...
LOWER HUDSON VALLEY AND CSTL CT. UP TO A 1/4 INCH ICE ACCUM.

5-8 INTERIOR LOWER HUDSON VALLEY...INTERIOR CONN...AND WESTERN
PASSAIC UP TO A 1/4 INCH ICE ACCUM.

3-5 ACROSS S AND E SUFFOLK COUNTY AND NEW LONDON COUNTY...WITH A
COATING OF ICE.

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
ANOTHER ROUND OF SCATTERED SNOW SHOWERS EXPECTED EARLY SAT MORNING
INTO THE AFTERNOON AS SOUTHERN STREAM SHORTWAVE SHEARS INTO NORTHERN
STREAM AND CROSSES OVER THE AREA WHILE SURFACE TROUGHING LAGS
BEHIND. THE COMBINED LIFT AND MOISTENING OF THE SUFFICIENTLY COOL
COLUMN SHOULD ALLOW FOR SNOW GROWTH VS FZRA.

WITH MOSTLY CLOUDY SKIES AND WEAK CAA DURING THE DAY...TEMPS WILL
LIKELY HOLD IN THE 30S...ABOUT 3 TO 5 DEGREES BELOW SEASONABLE.

DEEP NW FLOW BEHIND THIS SHORTWAVE PASSAGE SHOULD GRADUALLY DRY
OUT THE REGION...WITH CLEARING SKIES SAT NIGHT. SOME LATE
RADIATIONAL COOLING WILL HAVE TEMPS DROPPING TO TEENS ACROSS
INTERIOR AND OUTLYING AREAS...20S METRO NY/NJ.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
FOLLOWED A BLEND OF THE ECMWF AND GEFS MEAN FOR THE LONG
TERM...ESPECIALLY NOTING GEFS MEAN IS GENERALLY CLOSER TO ECMWF THAN
GFS. FOR TEMPERATURES BASED ON MEX ENSEMBLE MEAN NUMBERS...THIS IS
CONSISTENT WITH USAGE OF GEFS MEAN.

IMPACTS OF STORM SYSTEM ON SATURDAY SHOULD BE GONE BY SATURDAY
NIGHT...AS HIGH PRESSURE SLOWLY BUILDS INTO THE SOUTH THROUGH MONDAY
NIGHT....WITH A RIDGE BUILDING IN ALOFT. RESULT IS DRY WEATHER
THROUGH MONDAY EVENING (DO HAVE SLIGHT CHC OF A SNOW SHOWER NW LATE
MONDAY NIGHT AHEAD OF NEXT SYSTEM) WITH MODERATING TEMPERATURES
THROUGH THEN.

STILL SOME UNCERTAINTY WITH EVOLUTION OF SYSTEM FOR THE MIDDLE OF
NEXT WEEK. APPEARS MORE LIKELY WILL BE IN AN INSIDE RUNNER...WHOSE
COLD FRONT WILL SLOWLY CROSS THE REGION TUESDAY/TUESDAY NIGHT. THE
LOW WILL LINGER OVER NORTHERN NEW ENGLAND FROM WEDNESDAY INTO
THURSDAY AS A RATHER POTENT CUTOFF LOW. NET RESULT SHOULD BE WET
WEATHER FROM TUESDAY INTO WEDNESDAY...WITH MULTIPLE P-TYPES. SHOULD
START AS SNOW EVERYWHERE TUESDAY MORNING...THEN CHANGE TO RAIN
EVERYWHERE BY TUESDAY AFTERNOON...AS COLDER AIR MOVES IN BEHIND THE
FRONT...PRECIPITATION SHOULD CHANGE BACK TO ALL SNOW OVER THE
INTERIOR AND A RAIN SNOW MIX NEAR THE COAST BY WEDNESDAY MORNING.
DEPENDING ON HOW MUCH THINGS WARM UP ON WEDNESDAY (CURRENT FORECAST
MIGHT BE A BIT OPTIMISTIC ON AMOUNT OF WARMING)...COULD SEE A CHANGE
OVER TO ALL RAIN IN THE AFTERNOON...OR IF WARMING IS NOT AS
FORECAST...REMAIN AS MAINLY SNOW. PRECIPITATION SHOULD TAPER OFF
WEDNESDAY EVENING. BEHIND THE SYSTEM...COLDER AIR RETURNS AS A DEEP
TROUGH BUILDS INTO THE EASTERN US.

&&

.AVIATION /10Z FRIDAY THROUGH TUESDAY/...
MID LEVEL FRONTOGENIC FORCING AND Q-VECTOR CONVERGENCE HAS
SPARKED A BAND OF ENHANCED PRECIPITATION FROM EASTERN PENNSYLVANIA
ACROSS NORTHERN NEW JERSEY...NEW YORK CITY AND INTO LONG ISLAND.
THE SNOW HAS RESULTED IN A QUICKER THAN ANTICIPATED DROP TO IFR CIGS
AND VSBYS. IFR OR LOWER CONDITIONS IN -SN TO SN EXPECTED TO PERSIST
THROUGH AT LEAST LATE MORNING.

A LIGHT SOUTH TO SOUTHWEST FLOW WILL BECOME SOUTHEAST AT 5 TO 10 KT
BY AROUND DAYBREAK. WINDS WILL STRENGTHEN TO AROUND 10 KT AS THEY
BACK TO EAST THIS AFTERNOON AND TO NORTHEAST BY NIGHTFALL.

THE PTYPE FORECAST WILL BE DIFFICULT DURING THE AFTERNOON HOURS
AS ENOUGH WARM AIR MOVES IN ALOFT FOR A TRANSITION TO RAIN AT THE
COAST...WITH FREEZING RAIN EXPECTED FROM AFTERNOON INTO THE EARLY
EVENING HOURS. THE ONLY EXCEPTIONS MAY BE KISP...KGON AND POSSIBLY
KJFK WHICH HAVE A CHANCE OF A BRIEF PERIOD OF PLAIN RAIN IF
TEMPERATURES CAN NUDGE ABOVE FREEZING THIS AFTERNOON. THIS WILL BE A
CLOSE CALL AND IS DEPENDENT ON HOW QUICKLY A SECONDARY LOW TAKES
SHAPE OFF THE MID ATLANTIC COAST THIS AFTERNOON. WILL BE SENDING OUT
AN UPDATED SET OF TAFS SHORTLY TO TAKE OUT PREVAILING PLAIN RAIN...
AS CONFIDENCE IS LOW THAT TEMPERATURES CAN RISE ABOVE FREEZING AT
ALL BUT EASTERNMOST TERMINALS. AS WINDS BECOME NORTHERLY BY
EVENING...ANY LOCALES THAT ACHIEVED NON-FREEZING TEMPERATURES WILL
QUICKLY COOL OFF AND TRANSITION BACK TO FZRA. EVENTUALLY DURING THE
EVENING THE VERTICAL COLUMN SHOULD COOL SUFFICIENTLY TO ALLOW PRECIP
TO END AS SNOW.

OUTLOOK FOR 06Z SATURDAY THROUGH MONDAY...
COASTAL LOW STAYING SOUTH OF THE REGION WILL RESULT IN SUB-MVFR
CIGS/VSBYS IN WINTRY WX THRU SAT MORNING. CONDITIONS IMPROVE TO
VFR SAT AFTERNOON. THE NEXT CHANCE FOR SUB-VFR CONDITIONS WILL BE
ON TUE WITH AN APPROACHING FRONTAL SYSTEM.

&&

.MARINE...
LIGHT AND VARIABLE FLOW WILL TREND TO SOUTHEAST ABOUT 10 KT THIS
MORNING...THEN INCREASE TO 15 TO 20 KT. DO NOT EXPECT MUCH IN THE
WAY OF HIGHER GUSTS...AND SEAS OF 1 TO 2 FT...LOOK TO BUILD TO 3 TO
4 FT. THEREFORE...EXPECT TO STAY JUST BELOW SCA CRITERIA WITH THE
NEARBY PASSAGE OF THE LOW. THE LOW TRACKS SOUTHEAST OF LONG ISLAND
TONIGHT...AND AS IT DOES WINDS WILL SHIFT TO NORTHERLY.

SNOW...REDUCING VSBY TO 1 MILE OR LESS WILL CONTINUE THIS
MORNING...WITH AN EVENTUAL CHANGEOVER TO RAIN BY LATE MORNING ON
OCEAN WATERS...AND MIDDAY ELSEWHERE. PRECIP CHANGE BACK TO SNOW
TONIGHT BEFORE TAPERING OFF TO SNOW SHOWERS.

WE SHOULD REMAIN SUB-SCA THROUGH TUESDAY MORNING WITH HIGH PRESSURE
BUILDING TO THE S THROUGH TUESDAY MORNING. SOUTHERLY WINDS INCREASE
DURING THE DAY ON TUE AHEAD OF A STRONG COLD FRONT...BRINGING SCA
CONDITIONS TO THE COASTAL OCEAN ZONES...AND QUIET POSSIBLY THE
REMAINDER OF THE MARINE ZONES (SCA GUSTS) BY LATE TUESDAY.

&&

.HYDROLOGY...
LIQUID EQUIVALENT OF ABOUT 3/4 TO 1 INCH EXPECTED TODAY INTO
TONIGHT...MUCH OF IT IN FROZEN FORM. RIVERS CONTINUE TO GRADUALLY
SUBSIDE.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL 1 AM EST SATURDAY FOR CTZ012.
     WINTER STORM WARNING UNTIL 1 AM EST SATURDAY FOR CTZ005>011.
NY...WINTER WEATHER ADVISORY UNTIL 1 AM EST SATURDAY FOR NYZ079>081.
     WINTER STORM WARNING UNTIL 1 AM EST SATURDAY FOR NYZ067>078.
NJ...WINTER STORM WARNING UNTIL 1 AM EST SATURDAY FOR NJZ002>006-
     011.
MARINE...NONE.

&&

SYNOPSIS...NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...PFM
AVIATION...JK
MARINE...JK
HYDROLOGY...NV
Hazardous weather outlook, Feb 22, 5:28 AM EST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
528 AM EST FRI FEB 22 2008

CTZ005>011-NJZ002>006-011-NYZ067>078-231030-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-
HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-
528 AM EST FRI FEB 22 2008

...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ012-NYZ079>081-231030-
SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
528 AM EST FRI FEB 22 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ330-335-338-340-345-350-353-355-231030-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
528 AM EST FRI FEB 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 heavy snow. Local standard time, as filed.

Heavy Snow, Western Passaic

When
February 22, 7:00 AM EST to 9:00 PM EST
Where
Western Passaic forecast zone
Reported by
Trained Spotter
Coordinates
41.034, -74.300 (the zone’s center; the record gives no point)

Heavy Snow, Bergen

When
February 22, 7:00 AM EST to 8:00 PM EST
Where
Bergen forecast zone
Reported by
Trained Spotter

Heavy Snow, Eastern Passaic

When
February 22, 7:00 AM EST to 8:00 PM EST
Where
Eastern Passaic forecast zone
Reported by
Trained Spotter
Coordinates
41.034, -74.300 (the zone’s center; the record gives no point)

Heavy Snow, Essex

When
February 22, 7:00 AM EST to 7:00 PM EST
Where
Essex forecast zone
Reported by
Trained Spotter

Heavy Snow, Hudson

When
February 22, 7:00 AM EST to 6:00 PM EST
Where
Hudson forecast zone
Reported by
Trained Spotter
Coordinates
40.731, -74.076 (the zone’s center; the record gives no point)

Heavy Snow, Union

When
February 22, 7:00 AM EST to 6:00 PM EST
Where
Union forecast zone
Reported by
Trained Spotter

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2008Every state in 2008This day in weather historyWarnings in New Jersey, February 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 83539, 83540, 83542, 83543, 83545, 83546.